Kansas, 2001

Tornado and Hail in Kansas, April 14, 2001

April 14, 2001 · NWS ICT · 67 events in 14 counties and zones

58 hail, 8 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
67

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 14, 9:30 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 14, 9:30 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1030 AM CDT SAT APR 14 2001

UPDATE...

EXPECT SEVERE THUNDERSTORMS LATER TODAY.

LATEST SATELLITE SHOWS AN IMPRESSIVE WAVE NOW MOVING INTO WESTERN
COLORADO WHILE WAA PATTERN CONTINUES TO SUPPORT ELEVATED STORMS INTO
EASTERN OKLAHOMA. MORNING UPPER AIR SHOWS MOIST AXIS AT 850 MB
SURGING INTO CENTRAL KS MAINLY EAST OF  DDC AND WEST OF ICT...AND
THIS IS EVIDENCED BY THE 4-6000FT STRATOCUMULUS DECK NOW WIDESPREAD
ACROSS THIS REGION. NEXT...CAREFUL PRESSURE ANALYSIS INDICATES A
WEAK BUT EXTREMELY IMPORTANT BOUNDARY LOCATED FROM NEAR INDEPENDENCE
THROUGH NORTHERN OKLAHOMA WEST TO NEAR LIBERAL.  IMMEDIATELY SOUTH
OF THIS BOUNDARY ARE 55 TO 60F DEWPOINTS WHILE LOWER 60F DEWPOINTS
ARE WIDESPREAD ACROSS WESTERN OK. BEST 3HR PRESSURE FALLS ARE
CENTERED ACROSS DDC/S CWA AND BOUNDARY LAYER WINDS ARE BEGINNING TO
RESPOND TO PRESSURE FALLS AND APPROACH OF WAVE AS WITHIN THE LATEST
HOUR THE SHALLOW BOUNDARY HAS MIXED TO JUST SOUTH OF PONCA CITY.
MEANWHILE...AT 700MB TEMPERATURES REMAIN IN THE +2 T0 +4C RANGE. IN
ADDITION...A DRYLINE IS ALREADY PRESENT JUST WEST OF LIBERAL SOUTH
THROUGH THE TX PANHANDLE.

FIRST OFF...AFTER LOOKING AT THE SATELLITE AND SURFACE/UPPER AIR
APPEARS THAT THE STRONGEST MOISTURE SURGE AND MOST LIKELY AREA FOR A
RAPID NORTHWARD MOVEMENT OF THE SHALLOW BOUNDARY WILL TAKE PLACE
WITHIN THE AXIS OF STRONGEST 850MB MOISTURE ADVECTION. WOULD EXPECT
THE FRONT TO MOVE NORTH INTO SOUTH CENTRAL KS BY MIDDAY. AS MOISTURE
WITHIN THE BOUNDARY LAYER INCREASES EXPECT MARGINAL SURFACE BASED
INSTABILITY OF AROUND 1000J/KG TO DEVELOP MAINLY FROM ICT TO HUT
SOUTH AND SOUTHWESTWARD. VIS SATELLITE IS ALREADY SHOWING SHALLOW
CONVECTIVE NATURE OF THE CLOUDS WITHIN THE AXIS OF STRONGEST 850MB
MOISTURE/TEMP ADVECTION AROUND AND SOUTHWEST OF ENID OK.  LATEST
RUNS OF THE RUC AND MESOETA ALSO SUGGEST THAT ELEVATED OR HIGH BASED
SFC CONVECTION MAY BREAK OUT AROUND 18Z WITHIN AND ON THE NOSE OF
THE LOW LEVEL MOISTURE RIDGE. ANY INITIAL SEVERE THREAT APPEARS TO
BE LIMITED TO LARGE HAIL GIVEN LIMITED MOISTURE PARAMETERS.

HOWEVER...AFTER 20-22Z...THE COMBINATION OF CONTINUING MOISTURE
ADVECTION ALONG WITH CONTINUED SURFACE HEATING AND MIXING OF THE
BOUNDARY NORTH WILL INTERACT WITH MID LEVEL COOLING AND INCREASING
UPPER DIV ASSOCIATED WITH APPROACHING WAVE/UPPER JET STREAK TO
PRODUCE RAPID STORM DEVELOPMENT.  EXPECT ACTIVITY TO BE FOCUSED
WHERE THE SHALLOW BOUNDARY MIXES NORTH...AND ALSO EXPECT SCATTERED
SUPERCELLS TO DEVELOP ALONG A EASTWARD PUSHING DRYLINE. IN
FACT...THE GREATEST INSTABILITY WOULD ACTUALLY EXIST NEAR THE
DRYLINE WHERE THE STEEPEST LAPSE RATES WHERE ALSO BE LOCATED. FEEL
THAT GIVEN STRENGTH OF WIND FIELDS AND AMOUNT OF DIRECTIONAL
TURNING...THAT A TORNADO THREAT WILL EXIST IN LOCATIONS THAT SEE
LOWER 60F DEWPOINTS ALONG WITH LOCALLY BACKED SURFACE
WINDS...ESPECIALLY IF THESE PARAMETERS OCCUR WHERE THE WESTERN
PORTION OF THE SHALLOW BOUNDARY MEETS THE DRYLINE.

LOOKS LIKE THE GREATEST THREAT FOR STORMS WOULD OCCUR ALONG AND
NORTHWEST OF THE TURNPIKE THIS AFTERNOON..x.WHILE SE KS MAY SEE A
LULL IN ACTION THROUGH THE AFTERNOON.

WILL UPDATE THE FCST AND WILL ISSUE AN HWOICT OUTLINING THE ABOVE
BETWEEN 11AM AND NOON.

CO

.ICT...NONE.

In the hours before

Special weather statement, Apr 14, 10:35 AM CST, 2 hours 52 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-142000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT SAT APR 14 2001

A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:

CENTRAL KANSAS...
         RUSSELL             BARTON              LINCOLN
         ELLSWORTH           RICE                SALINE
         MCPHERSON           MARION              CHASE

SOUTH CENTRAL KANSAS...
         RENO                KINGMAN             HARPER
         HARVEY              SEDGWICK            SUMNER
         BUTLER              COWLEY

SOUTHEAST KANSAS...
         GREENWOOD           ELK                 CHAUTAUQUA
         WILSON              WOODSON             MONTGOMERY
         ALLEN               NEOSHO              LABETTE

THE SYNOPSIS:

AS OF MIDDAY...A WARM FRONT WAS LOCATED FROM NEAR INDEPENDENCE TO
NEAR WINFIELD TO NEAR MEDICINE LODGE. LOW LEVEL MOISTURE CAPABLE
OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT IS LOCATED JUST SOUTH
OF THIS FRONT ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. IN ADDITION
A DRYLINE IS LOCATED ACROSS SOUTHWESTERN KANSAS. LASTLY...AN UPPER
LEVEL DISTURBANCE WAS MOVING THROUGH THE HIGH COUNTRY OF COLORADO...
AND THIS WAVE WILL MOVE ACROSS KANSAS THIS AFTERNOON.

IT APPEARS THAT THE PROCESS OF STRONG MOISTURE RETURN AROUND THE
5000 FOOT LEVEL MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP BY
EARLY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL
KANSAS. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL.

AFTER 3 PM...THE WARM FRONT IS FORECAST TO MOVE INTO SOUTH CENTRAL
KANSAS. AT THE SAME TIME THE UPPER AIR DISTURBANCE WILL SWEEP INTO
KANSAS INCREASING THE UPWARD LIFT AND ELIMINATING ANY CAPPING
INVERSION THAT WILL BE PRESENT THROUGH MID AFTERNOON. THIS
DISTURBANCE WILL ALSO FORCE A DRYLINE EAST TO A GREAT BEND TO
MEDICINE LODGE LINE LATER THIS AFTERNOON. THUNDERSTORMS WILL LIKELY
BECOME FOCUSED NEAR THE DRYLINE AND NEAR THE WARM FRONT.

THE MAIN THREATS WITH ANY STORMS LATER THIS AFTERNOON WILL BE
DAMAGING WINDS AND LARGE HAIL. HOWEVER...ANY STORMS THAT DEVELOP
NEAR THE WARM FRONT AND ALONG THE DRYLINE WILL HAVE THE POTENTIAL
TO PRODUCE TORNADOES. AT THIS TIME THE AREA WITH GREATEST TORNADO
POTENTIAL APPEARS TO BE ALONG AND WEST OF A EUREKA TO WINFIELD
LINE AND ALONG AND SOUTH OF A NEWTON TO HUTCHINSON LINE LATER THIS
AFTERNOON.

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM ACROSS SOUTH CENTRAL
KANSAS AND WILL BE NEEDED ALONG AND WEST OF A EUREKA TO SEDAN LINE
AFTER 3 PM.

CO

The radar

The Wichita radar (KICT), 138 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

58 hail, 8 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Ellsworth

When
April 14, 1:27 PM CST
Where
Ellsworth County, 8 mi NE of Kanopolis
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -98.050

Hail, Saline

When
April 14, 1:29 PM CST
Where
Saline County, 3 mi N of Hedville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.917, -97.750

Hail, Saline

When
April 14, 1:30 PM CST
Where
Saline County, Glendale
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.900, -97.867

Hail, Ellsworth

When
April 14, 2:15 PM CST
Where
Ellsworth County, 5 mi N of Ellsworth
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.800, -98.233

Hail, McPherson

When
April 14, 2:17 PM CST
Where
McPherson County, 1 mi SE of Marquette
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.533, -97.817

Hail, Saline

When
April 14, 2:39 PM CST
Where
Saline County, 5 mi W of Bridgeport
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.633, -97.700

Hail covered the ground.

Hail, Lincoln

When
April 14, 2:40 PM CST
Where
Lincoln County, 1 mi S of Lincoln
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -98.150

Hail, Saline

When
April 14, 3:05 PM CST
Where
Saline County, 1 mi NE of Assaria
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.700, -97.583

Hail, Saline

When
April 14, 3:21 PM CST
Where
Saline County, Assaria
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -97.600

Hail, Saline

When
April 14, 3:25 PM CST
Where
Saline County, Assaria
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -97.600

Hail, Kingman

When
April 14, 5:40 PM CST
Where
Kingman County, 4 mi W of Penalosa
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.717, -98.383

Hail, Kingman

When
April 14, 5:55 PM CST
Where
Kingman County, 6 mi S of Penalosa
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.633, -98.317

Hail, Reno

When
April 14, 6:01 PM CST
Where
Reno County, 18 mi W of Hutchinson
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.067, -98.250

Hail, Reno

When
April 14, 6:11 PM CST
Where
Reno County, 7 mi W of Hutchinson
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.067, -98.050

Hail, Reno

When
April 14, 6:12 PM CST
Where
Reno County, Hutchinson
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.067, -97.917

Occurred at 30th St/Nickerson Blvd. intersection.

Hail, McPherson

When
April 14, 6:14 PM CST
Where
McPherson County, 3 mi S of Inman
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.183, -97.767

Occurred on the Reno/McPherson county line.

Hail, Saline

When
April 14, 6:16 PM CST
Where
Saline County, Salina
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -97.600

Hail, Saline

When
April 14, 6:20 PM CST
Where
Saline County, Assaria
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.683, -97.600

Tornado, Kingman

When
April 14, 6:23 PM CST
Where
Kingman County, 4 mi NW of Norwich
Rating
F0
Path length
0.5 mi
Path width
110 yd
Reported by
STORM CHASER
Coordinates
37.483, -97.900

Brief touchdown.

Hail, Reno

When
April 14, 6:39 PM CST
Where
Reno County, Hutchinson
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.067, -97.917

Hail, Reno

When
April 14, 6:43 PM CST
Where
Reno County, Hutchinson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.067, -97.917

Hail, Sedgwick

When
April 14, 6:55 PM CST
Where
Sedgwick County, 3 mi NW of Andale
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.833, -97.667

Occurred at 71st St S/342nd St W. intersection.

Hail, Sedgwick

When
April 14, 7:00 PM CST
Where
Sedgwick County, Clonmel
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.567, -97.550

Hail, Sumner

When
April 14, 7:05 PM CST
Where
Sumner County, 2 mi NE of Millerton
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.450, -97.517

Hail, Sedgwick

When
April 14, 7:09 PM CST
Where
Sedgwick County, Clearwater
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.500, -97.500

Hail, Sedgwick

When
April 14, 7:20 PM CST
Where
Sedgwick County, Haysville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
37.567, -97.367

Hail, Sedgwick

When
April 14, 7:22 PM CST
Where
Sedgwick County, Haysville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -97.367

Hail, Sedgwick

When
April 14, 7:25 PM CST
Where
Sedgwick County, Derby
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.550, -97.267

Hail, Sumner

When
April 14, 7:25 PM CST
Where
Sumner County, Mulvane
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.483, -97.250

Hail, Sumner

When
April 14, 7:25 PM CST
Where
Sumner County, 1 mi S of Mulvane
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.467, -97.250

Hail, Sedgwick

When
April 14, 7:25 PM CST
Where
Sedgwick County, 4 mi SE of Derby
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.517, -97.217

Hail, Butler

When
April 14, 7:33 PM CST
Where
Butler County, 1 mi S of Rose Hill
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.550, -97.133

Hail, Reno

When
April 14, 7:37 PM CST
Where
Reno County, 6 mi S of Buhler
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.050, -97.767

Hail, Cowley

When
April 14, 7:45 PM CST
Where
Cowley County, 2 mi S of Rock
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.417, -97.000

Hail, Reno

When
April 14, 8:10 PM CST
Where
Reno County, Plevna
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.967, -98.300

Hail, Reno

When
April 14, 8:25 PM CST
Where
Reno County, Sylvia
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.967, -98.417

Hail, Reno

When
April 14, 8:27 PM CST
Where
Reno County, Partridge
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.967, -98.083

Hail, Reno

When
April 14, 8:27 PM CST
Where
Reno County, Plevna
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.967, -98.300

Hail, Elk

When
April 14, 8:30 PM CST
Where
Elk County, Grenola
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.350, -96.450

Hail, Reno

When
April 14, 8:34 PM CST
Where
Reno County, 2 mi E of Punkin Center
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.017, -97.733

Hail, Reno

When
April 14, 8:37 PM CST
Where
Reno County, Elmer
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.967, -97.933

Hail covered ground.

Hail, Reno

When
April 14, 8:45 PM CST
Where
Reno County, Castleton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.867, -97.967

Hail, Reno

When
April 14, 8:45 PM CST
Where
Reno County, Haven
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.900, -97.783

Hail, Harvey

When
April 14, 8:48 PM CST
Where
Harvey County, 4 mi E of Burrton
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.017, -97.600

Hail, Reno

When
April 14, 8:52 PM CST
Where
Reno County, 1 mi E of Haven
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.900, -97.767

Occurred at K-96/Victory Rd intersection.

Hail, Reno

When
April 14, 8:58 PM CST
Where
Reno County, 3 mi SW of Haven
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.867, -97.817

Hail, Reno

When
April 14, 9:02 PM CST
Where
Reno County, Haven
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.900, -97.783

Hail, Butler

When
April 14, 9:16 PM CST
Where
Butler County, 1 mi S of Whitewater
Measured
0.75 in hail
Reported by
UNKNOWN
Coordinates
37.950, -97.150

Thunderstorm Wind, Sedgwick

When
April 14, 9:22 PM CST
Where
Sedgwick County, Goddard
Measured
56 kt (64 mph)
Reported by
LAW ENFORCEMENT
Coordinates
37.667, -97.583

Hail, Sumner

When
April 14, 9:50 PM CST
Where
Sumner County, Argonia
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -97.767

Thunderstorm Wind, Sumner

When
April 14, 9:50 PM CST
Where
Sumner County, Argonia
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -97.767

Thunderstorm Wind, Sumner

When
April 14, 9:50 PM CST
Where
Sumner County, Wellington
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -97.400

Thunderstorm Wind, Sumner

When
April 14, 10:01 PM CST
Where
Sumner County, 3 mi W of Wellington
Measured
61 kt (70 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -97.450

Hail, Sumner

When
April 14, 10:01 PM CST
Where
Sumner County, 3 mi W of Wellington
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -97.450

Thunderstorm Wind, Sumner

When
April 14, 10:03 PM CST
Where
Sumner County, Wellington
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -97.400

Hail, Sumner

When
April 14, 10:12 PM CST
Where
Sumner County, Wellington
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -97.400

Thunderstorm Wind, Cowley

When
April 14, 10:16 PM CST
Where
Cowley County, Udall
Measured
61 kt (70 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.383, -97.117

Thunderstorm Wind, Cowley

When
April 14, 10:17 PM CST
Where
Cowley County, 2 mi NE of Winfield
Measured
50 kt (58 mph)
Reported by
GENERAL PUBLIC
Coordinates
37.267, -96.950

Hail, Sumner

When
April 14, 10:20 PM CST
Where
Sumner County, South Haven
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.050, -97.400

Hail, Cowley

When
April 14, 10:32 PM CST
Where
Cowley County, 2 mi NW of Arkansas City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.083, -97.083

Hail, Cowley

When
April 14, 10:34 PM CST
Where
Cowley County, Arkansas City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.067, -97.050

Hail, Cowley

When
April 14, 10:35 PM CST
Where
Cowley County, 5 mi W of Arkansas City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.067, -97.133

Hail, Cowley

When
April 14, 10:36 PM CST
Where
Cowley County, 1 mi N of Arkansas City
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.083, -97.050

Hail, Cowley

When
April 14, 10:38 PM CST
Where
Cowley County, 3 mi W of Arkansas City
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.067, -97.100

Hail, Wilson

When
April 14, 10:48 PM CST
Where
Wilson County, 4 mi N of Neodesha
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.483, -95.683

Hail, Wilson

When
April 14, 10:52 PM CST
Where
Wilson County, Altoona
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -95.667

Thunderstorm Wind, Neosho

When
April 14, 11:16 PM CST
Where
Neosho County, Erie
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.567, -95.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyThe tornado archive for Kansas, 2001Warnings in Kansas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235649, 5235650, 5235651, 5235735, 5235736, 5235737, 5235738, 5235739, 5235740, 5235741, 5235742, 5235743, 5235744, 5235745, 5235746, 5235747, 5235748, 5235749, 5235750, 5235751, 5235752, 5235753, 5235754, 5235755, 5235756, 5235757, 5235758, 5235759, 5235760, 5235761, 5235762, 5235763, 5235764, 5235765, 5235766, 5235767, 5235768, 5235864, 5235865, 5235866, and more.